Format

Send to

Choose Destination
Scand J Work Environ Health. 1988 Aug;14(4):209-19.

Health hazards of tertiary amine catalysts.

Author information

1
Industrial Analytical Laboratory, Inc, Honolulu, Hawaii.

Abstract

Tertiary amine catalysts are widely employed in foundry and polyurethane foam manufacture operations. These highly reactive amines have been associated with graphic disturbances in vision and systemic health effects. Prominent among the reported effects on vision are mydriasis (dilated pupils), cycloplegia (loss of accommodation), and corneal edema, which may result in hazy (looking through smoke) or blurry (out of focus) vision and halo perception. Systemic symptoms, possibly due to a release of endogenous histamine, are consistent with pharmacologic actions of amines and have also been described. These symptoms, as well as the disturbances in vision, are transient. Nevertheless, employees who work with or around machinery, or drive vehicles, may be at an increased risk of accident and injury when experiencing these symptoms.

PMID:
3051334
DOI:
10.5271/sjweh.1930
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Scandinavian Journal of Work, Environment & Health
Loading ...
Support Center